MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE APT IMPACTOR SZ 6-8; IMPACTORS

DEPUY IRELAND - 9616671 ATTUNE APT IMPACTOR SZ 6-8; IMPACTORS
Catalog Number 254491003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A prong of the impactor broke off during impaction.Was surgery delayed due to the reported event?: no, was procedure successfully completed?: unknown, were fragments generated?: unknown, if yes, were they removed easily without additional intervention?: unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study?: unknown, (b)(4).Device property of?: none, device in possession of?: none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst: true.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the instrument broke into 2 pieces.All pieces were retrieved from the surgical field.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (code updated to intraoperatively: fragment removed from wound).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : a prong of the impactor broke off during impaction.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the attune apt impactor sz 6-8 has broken from the one of the proximal prongs, fragment was not returned for evaluation.No other defects were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.It is suspected that the impactor was not correctly seated on the mating device, the off-axis impaction could lead to a material overload and a subsequent fracture of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune apt impactor sz 6-8 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE APT IMPACTOR SZ 6-8
Common Device Name
IMPACTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17757147
Report Number1818910-2023-18896
Device Sequence Number20499251
Product Code HWA
UDI-Device Identifier10603295443803
UDI-Public10603295443803
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K193057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254491003
Device Lot NumberAZ314333
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/21/2023
10/19/2023
10/20/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date09/25/2023
10/19/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown